MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETUF2514C102E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii aui stent graft system was implanted in a patient for the endovascular treatment of a 48 mm abdominal aortic aneurysm.It was reported approximately 5 years post index procedure that ongoing aneurysm sac enlargement had been observed for some time with no identifiable cause.The physician elected to surgically open the sac and ligate the vessels that were contributing to the increasing size of the sac.During the procedure a type iiib endoleak was identified where blood was observed squirting through the suture line of the aui stent graft.Surgical glue was placed on the graft and an additional procedure was further completed where the stent graft was relined and the endoleak confirmed as resolved.Per the physician the cause of the enlargement was due to a type iiib endoleak.The cause of the type iiib endoleak was determined to be due to a stent graft failure.No additional clinical sequelae were reported, and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary the reported aaa increase was confirmed; however, the exact cause/source of the expansion could not be determined from the films returned.Pre-implant films were not provided, and earlier post-implant ct¿s were also not available for comparison.Ct¿s returned from 5 years post-implant showed that the aaa diameter had increased to 64mm; however no clear endoleak was observed.Moderate thrombus of unknown cause was seen within the aui, and no stent graft integrity issues were observed.The cause of the reported type iiib endoleak identified as coming from the aui suture line during the laparotomy could not be determined.Images during the laparotomy were not available, the location of the suture leak was not provided, and the implanted devices remained in the patient and could not be analyzed.While is it possible that this observed blood leakage may have contributed to the reported aaa expansion, this finding could not conclude that there were any resulting clinical events (e.G.Endoleak) in-vivo.This leakage may have been due to the removal of tissue/thrombus previously attached to the outside of the stent graft prior the laparotomy that may have covered all the suture & needle holes.Manipulation of the stent graft during the laparotomy also may have disturbed the in-vivo ¿seal¿ surrounding the stent graft, and this blood seepage may have potentially been exacerbated by thinning blood from patient medication or another coagulopathy issue.It was reported that during the laparotomy the physician elected to ligate the vessels that were contributing to the increasing size of the sac; therefore, these vessels were also a possible source the aaa expansion.Films after the laparotomy and relining intervention were not returned.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II AUI STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9353065
Report Number9612164-2019-04832
Device Sequence Number16856845
Product Code MIH
UDI-Device Identifier00643169232570
UDI-Public00643169232570
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2015
Device Model NumberETUF2514C102E
Device Catalogue NumberETUF2514C102E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2019
Initial Date Received by Manufacturer 10/29/2019
Supplement Date Received by Manufacturer11/26/2019
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR